Alert archive / Florida / High Surf Advisories in 2015
High Surf Advisory 4, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at Oct 20, 2015, 4:05 AM EDT for Volusia County, Florida. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2015, 4:05 AM EDT (08:05 UTC)
- Expired
- Oct 20, 2015, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599 WHUS42 KMLB 200805 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 405 AM EDT TUE OCT 20 2015 ...ANOTHER DAY OF ROUGH POUNDING SURF... FLZ047-054-059-064-141-147-210000- /O.EXP.KMLB.CF.Y.0004.000000T0000Z-151020T0800Z/ /O.EXP.KMLB.SU.Y.0003.000000T0000Z-151020T0800Z/ /O.NEW.KMLB.SU.Y.0004.151020T0805Z-151021T0000Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 405 AM EDT TUE OCT 20 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WAVES AND SURF...THE COMBINATION OF WIND AND SWELL WAVES WILL PRODUCE LARGE BREAKERS OF 5 TO 6 FEET IN THE SURF ZONE. THERE WILL ALSO BE NUMEROUS STRONG RIP CURRENTS...ESPECIALLY DURING THE OUTGOING TIDE. MINOR BEACH EROSION WILL BE POSSIBLE NEAR THE TIME OF HIGH TIDE...WHICH OCCURS AROUND 2:00 PM TODAY. * TIMING...TODAY THROUGH EARLY THIS EVENING. * IMPACTS...ROUGH...POUNDING SURF WILL MAKE ENTERING THE OCEAN DANGEROUS TODAY. LARGE BREAKERS COULD KNOCK YOU DOWN AND MAKE YOU MORE SUSCEPTIBLE TO BECOMING CAUGHT IN A RIP CURRENT. IF YOU DECIDE TO ENTER THE WATER TODAY...SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONG. WEAK SWIMMERS MAY NOT WANT TO ENTER THE WATER ABOVE THEIR KNEES...OR CONSIDER STAYING OUT OF THE SURF ENTIRELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. NUMEROUS STRONG RIP CURRENTS ARE ALSO EXPECTED. && $$ CRISTALDI
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 19, 9:38 PM EDT, 6 hours 27 minutes earlier.
Area forecast discussion, Oct 19, 9:38 PM EDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
938 PM EDT MON OCT 19 2015
.DISCUSSION...
TONIGHT...WINDS HAVE BEGUN TO DECREASE OVER THE INTERIOR AND SPEEDS
10 MPH OR LESS SHOULD PREVAIL THERE DURING THE OVERNIGHT. IT WILL
REMAIN BREEZY/GUSTY ALONG THE COAST WELL INTO THE NIGHT. THIS WILL
KEEP MIN TEMPS MILD IN THE LOW 70S ALONG THE COAST BUT COOLING INTO
THE LOWER 60S ACROSS THE FAR NW (LAKE COUNTY). MARINE STRATOCU WILL
CONTINUE TO PUSH ONSHORE. RADAR HAS BEEN SHOWING LIGHT ECHO
RETURNS...SO WILL KEEP THE SMALL COASTAL POP...THOUGH GENERALLY
EXPECT TRACE AMOUNTS.
TUE...THE PRESSURE GRADIENT WILL WEAKEN SLIGHTLY SO IT WILL
NOT BE QUITE AS WINDY/GUSTY AS THE LAST COUPLE DAYS. HIGH TEMPS
SHOULD BE A DEGREE OR TWO ABOVE THOSE FROM TODAY...GENERALLY LOWER
80S NEAR THE COAST AND LOWER TO MID 80S INLAND.
&&
.AVIATION...
SOME STRATOCUMULUS CEILINGS AT OR ABOVE FL035 WILL AFFECT MAINLY
COASTAL TERMINALS TONIGHT AND TUE. A FEW LIGHT SHOWERS WILL ALSO
AFFECT THE COAST TONIGHT. WINDS HAVE DECREASED AT THE INTERIOR
TERMINALS BUT COASTAL SITES WILL REMAIN GUSTY...WITH POSSIBLE EASING
IN THE PRE DAWN HOURS. NOT QUITE AS WINDY/GUSTY ON TUE. FLOW
VEERS MORE OUT OF THE EAST 15-20 KNOTS SUSTAINED WITH GUSTS UP TO
25 KNOTS.
&&
.MARINE...
TONIGHT/TUE...THE LATEST SURFACE PRESSURE ANALYSIS SHOWS ABOUT A
7 MB GRADIENT ALONG THE FLORIDA EAST COAST. THIS SUPPORTS AT LEAST
20-25 KNOT WINDS AND OUR OFFSHORE BUOYS ARE VALIDATING THIS
ASSUMPTION. THE LATEST GFS RUN SHOWS LITTLE CHANGE IN THE PRESSURE
GRADIENT OVERNIGHT AS THE SURFACE HIGH CENTER OVER THE CAROLINAS
REMAINS AROUND 1030 MB. SLIGHT WEAKENING OF THE SURFACE HIGH AND
PRESSURE GRADIENT IS INDICATED ON TUE WHICH WILL ALLOW EASTERLY
WINDS TO DROP OF CLOSER TO 20 KNOTS. CONDITIONS FOR SMALL CRAFT
WILL REMAIN HAZARDOUS.
&&
.HYDROLOGY... THE SAINT JOHNS RIVER AT ASTOR HAS OSCILLATED SLIGHTLY
BELOW 2.50 FT...BUT WITH CONTINUING TIDAL INFLUENCES AND STRONG
ONSHORE FLOW NEAR THE MOUTH OF THE RIVER AT JAX...DOWNSTREAM FLOW
MAY BECOME IMPEDED ENOUGH TO ALLOW THE RIVER TO RISE TO ACTION STAGE
AGAIN...THEN DECREASE SLIGHTLY MID-LATE WEEK.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 4 AM EDT TUESDAY FOR COASTAL VOLUSIA
COUNTY-INDIAN RIVER-MARTIN-NORTHERN BREVARD COUNTY-SOUTHERN
BREVARD COUNTY-ST. LUCIE.
COASTAL FLOOD ADVISORY UNTIL 4 AM EDT TUESDAY FOR COASTAL
VOLUSIA COUNTY-INDIAN RIVER-MARTIN-NORTHERN BREVARD COUNTY-
SOUTHERN BREVARD COUNTY-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR FLAGLER BEACH
TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN INLET TO
JUPITER INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 20-
60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20
NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
&&
FORECASTS...LASCODY
IMPACT WX...ULRICHHazardous weather outlook, Oct 19, 7:48 PM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 748 PM EDT MON OCT 19 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-201000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 748 PM EDT MON OCT 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .COASTAL FLOOD IMPACT... GUSTY NORTHEAST WINDS AND ELEVATED SEAS WILL LEAD TO HEAVY BREAKING WAVES ALONG THE COAST. WAVE RUN UP WILL BE HIGHEST AT THE NEXT HIGH TIDE AROUND 1 AM...BUT SHOULD ONLY REACH THE DUNE LINE AT BEACHES WHICH ARE TRADITIONALLY MOST VULNERABLE. .RIP CURRENT IMPACT... HEAVY BREAKING WAVES AND HAZARDOUS CURRENTS WILL CONTINUE A HIGH SURF ZONE DANGER FOR ANYONE VENTURING INTO THE OCEAN. .WIND AND SEA IMPACT... SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE WITH NORTHEAST WINDS 20 TO 25 KNOTS AND GUSTY. THIS WILL GENERATE SEAS 6 TO 8 FEET NEAR SHORE AND UP TO 10 FEET IN THE GULF STREAM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDY CONDITIONS WILL ONLY SLOWLY DIMINISH TUESDAY BUT BREEZY ONSHORE FLOW WILL PERSIST THROUGH THE WEEK. THIS WILL KEEP BEACH AND BOATING CONDITIONS HAZARDOUS. MINOR BEACH EROSION IS ALSO POSSIBLE WELL INTO THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. ULRICH
Nearby
High Surf Advisories in Florida, 2015Every high surf advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.